Alert archive / Georgia / Special Weather Statements in 2019

Special Weather Statement, NWS Atlanta, GA

March 8, 2019Murray County, Whitfield County, Georgia

NWS Atlanta, GA issued this special weather statement at Mar 8, 2019, 8:13 PM EST for Murray County, Whitfield County, Georgia. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 8, 2019, 8:13 PM EST (01:13 UTC)
Expired
Mar 8, 2019, 9:00 PM EST
In force
47 min
Issued by
NWS Atlanta, GA
Hail
0.75 in
Wind
40

Counties Murray County, GA, Whitfield County, GA

The radar

The Northeast Alabama radar (KHTX), 119 km from the middle of the area, began a volume at 01:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 1.2 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2019-03-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2019-03-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 205 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2223 m above ground
0-6 km bulk shear
60 kt
0-1 km storm-relative helicity
205 m²/s²
0-3 km storm-relative helicity
303 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

315 
WWUS82 KFFC 090113
SPSFFC

Special Weather Statement
National Weather Service Peachtree City GA
813 PM EST FRI MAR 8 2019
 
GAZ002>005-090200-
Whitfield GA-Catoosa GA-Walker GA-Murray GA-
813 PM EST FRI MAR 8 2019

...SIGNIFICANT WEATHER ADVISORY FOR WHITFIELD...SOUTHWESTERN
CATOOSA...SOUTHEASTERN WALKER AND SOUTHERN MURRAY COUNTIES UNTIL 900
PM EST...

At 812 PM EST...a strong thunderstorm was near Wood Station, moving 
east at 40 mph.

  HAZARD...Winds up to 40 mph, up to penny sized hail, frequent 
           lightning and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of 
           light, unsecured objects. Heavy rain may cause temporary 
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Dalton, Chatsworth, Eton, Tunnel Hill, Naomi, Carters, Ramhurst, Wood
Station, Rocky Face, Tilton, Mill Creek, Beaumont, Dawnville,
Villanow, Fort Mountain State Park and North Georgia Speedway.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3486 8469 3471 8466 3459 8469 3460 8473
      3461 8473 3461 8472 3462 8472 3462 8474
      3461 8475 3461 8483 3462 8491 3463 8491
      3462 8493 3466 8524 3486 8522
TIME...MOT...LOC 0112Z 275DEG 35KT 3476 8519 

HAIL...0.75IN
WIND...40MPH

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Mar 8, 8:03 PM EST, 10 minutes earlier.

Area forecast discussion, Mar 8, 8:03 PM EST, 10 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
803 PM EST Fri Mar 8 2019

.UPDATE...

An upper-level shortwave is moving eastward across the TN valley,
and showers are ongoing across far northern Georgia as a result.
Precipitation forecast remains largely on track through tonight,
with only minor tweaks being made based on the latest guidance.
Isolated thunderstorms are embedded within the showers as they
move west to east across our northern tier. There is enough
instability and lift to support frequent lightning within some of
these thunderstorms. A couple of stronger cells are furthermore
being monitored for strong wind gusts and small hail.

King

&&

.PREV DISCUSSION... /Issued 700 PM EST Fri Mar 8 2019/

UPDATE...

Updated for the 00Z Aviation Discussion.

PREV DISCUSSION... /Issued 245 PM EST Fri Mar 8 2019/

SHORT TERM /Tonight through Saturday Night/...

The first of two short waves is currently moving across the
Tennessee Valley. Models still indicating some instability and there
has been only one cell that has consistently produced some CG
lightning. This short wave will move off to our east late tonight,
however sufficient isentropic lift will keep showers and isolated
tsra over north Georgia through tonight. The next short wave will
move into the Tennessee Valley late Saturday and Saturday night.
Instability with this, like the current short wave, is minimal but
should be sufficient for isolated tsra development. At this time
severe storms are not expected Saturday night. All models have
backed off somewhat on QPF as well as WPC.

17

LONG TERM /Sunday through Friday/...

Long term period picks up on Sunday where a front, expected to stall
in the vicinity of central Georgia, will bring changes for showers
and isolated thunderstorms to the area through early Monday. SPC has
a marginal risk across central Georgia where there is the
potential for isolated strong to severe storms. Instability looks
to peak across central Georgia on Sunday afternoon with some
MUCAPE values maxing out near 1000 J/kg and SBCAPE values maxing
out around 400- 700 J/kg. The limiting factor in this area will
be shear and the better dynamics further north of the area.
Overall, the threat still remains for a few strong to severe
storms across central Georgia, with the main hazards being
damaging winds. QPF totals for Sunday have been trending downward
with around a half an inch or less expected through late Sunday
night.

For Monday, moisture looks to linger across the area in the vicinity
of the front before slowly lifting north on Tuesday. That should
allow for a mostly dry day Tues/early Wed ahead of the next system
expected to impact the area. Models still don't have a good
handle on when better moisture is expected to overspread the area,
but have gone with a blend for late Wed into Thurs before a front
looks to push into the area late Friday. Still plenty of
differences with timing and available moisture with this system so
will continue to monitor. As of the current forecast, there's
enough instability to warrant mention of thunder in the grids.

Temperatures through the extended are expected to be slightly above
average with highs generally in the 60s and 70s and lows in the 40s
to 50s/lower 60s.

Reaves

AVIATION...
00Z Update...
Primarily VFR ceilings to start the forecast are expected to drop
to MVFR around or shortly after 06Z and drop further down to IFR
by 10-12Z. Ceilings will remain IFR through the morning hours
before lifting back to MVFR by 17-18Z Saturday. Some visibility
restrictions are moreover anticipated across the northern TAF
sites starting late tonight before improving during the late
morning Saturday. Areas of rain are expected across far north
Georgia through the period, with the highest chances during the
overnight hours. The metro sites and AHN will be on the southern
extent of the precipitation so isolated to scattered showers will
be possible at these location throughout most of the forecast.
Winds are anticipated to be S to SE throughout the forecast
period. Wind speeds are expected to be 8 kts or less tonight and
Saturday morning, but are expected to increase to 8-12 kts
Saturday afternoon, with some gusts possible.

//ATL Confidence...00Z Update...
Medium confidence on all elements.

King

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          45  62  53  70 /  50  30  50  40
Atlanta         50  68  59  70 /  50  30  60  50
Blairsville     42  56  50  68 /  80  50  80  40
Cartersville    48  67  57  71 /  70  50  60  40
Columbus        54  76  59  74 /  10   5  40  60
Gainesville     44  57  52  69 /  70  40  70  40
Macon           53  78  59  75 /  10   5  30  60
Rome            47  66  56  72 /  80  60  70  30
Peachtree City  52  72  58  70 /  30  20  60  50
Vidalia         54  80  60  79 /   5   0  10  40

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...King
LONG TERM....Reaves
AVIATION...King
Hazardous weather outlook, Mar 8, 2:23 PM EST, 5 hours 50 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
223 PM EST Fri Mar 8 2019

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-091930-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
223 PM EST Fri Mar 8 2019

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...This Afternoon and Tonight...

Showers and thunderstorms will continue across the area this
afternoon and through the overnight period, mainly across the
northern tier of the forecast area. Hazards will include gusty
winds, brief heavy downpours, and dangerous cloud to ground
lightning.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday...

More widespread showers and thunderstorms will return to the area
late Saturday into Sunday with an approaching frontal system.
There is a marginal risk for severe thunderstorms with this
activity across portions of Central Georgia Sunday afternoon.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

In the hours before

Special weather statement, Mar 8, 6:44 PM EST, 1 hour 29 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
644 PM EST FRI MAR 8 2019

GAZ006>008-013>016-021>024-090030-
Gilmer GA-Hall GA-Banks GA-Dawson GA-Union GA-Cherokee GA-Forsyth GA-
Pickens GA-White GA-Lumpkin GA-Fannin GA-
644 PM EST FRI MAR 8 2019

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN GILMER...HALL...
NORTHWESTERN BANKS...DAWSON...SOUTHWESTERN UNION...NORTHEASTERN
CHEROKEE...NORTHERN FORSYTH...PICKENS...SOUTHERN WHITE...LUMPKIN AND
SOUTHEASTERN FANNIN COUNTIES UNTIL 730 PM EST...

At 643 PM EST...strong thunderstorms extended from Chatsworth
to Talking Rock, moving east at 60 mph.

  HAZARD...Winds up to 40 mph, pea sized hail, frequent lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light, unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of these storms include
Gainesville, Dahlonega, Jasper, Cleveland, Dawsonville, Oakwood,
Lula, Nelson, Clermont, Suches, Dougherty, Raoul, Amicalola Falls
State Park, Sequoyah Lake, Mossy Creek, Juno, Fausett Lake, Len Foote
Hike Inn, Murrayville and Cartecay.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3464 8372 3452 8364 3451 8367 3443 8361
      3445 8360 3444 8359 3422 8382 3440 8458
      3455 8442 3480 8443
TIME...MOT...LOC 2343Z 283DEG 51KT 3473 8469 3463 8452 3451 8448

HAIL...0.25IN
WIND...40MPH
Special weather statement, Mar 8, 7:29 PM EST, 44 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
729 PM EST FRI MAR 8 2019

GAZ001>004-090115-
Whitfield GA-Catoosa GA-Walker GA-Dade GA-
729 PM EST FRI MAR 8 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN WHITFIELD...
SOUTHWESTERN CATOOSA...WALKER AND SOUTHWESTERN DADE COUNTIES UNTIL
815 PM EST...

At 727 PM EST...strong thunderstorms were west of Rising Fawn,
moving east at 45 mph.

  HAZARD...Winds up to 40 mph, pea sized hail, frequent lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light, unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of these storms include
Dalton, Lafayette, Trenton, Chickamauga, Naomi, Rising Fawn, Noble,
Suttles Mill, Wood Station, Blue Spring, Mill Creek, Linwood,
Beaumont, Villanow, Cloudland Canyon State Park, Cooper Heights and
Rock Spring.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3488 8517 3474 8498 3461 8512 3467 8554
      3487 8559
TIME...MOT...LOC 0027Z 272DEG 37KT 3482 8577 3474 8560

HAIL...0.25IN
WIND...40MPH
Special weather statement, Mar 8, 7:31 PM EST, 42 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
731 PM EST FRI MAR 8 2019

GAZ019>021-090100-
Cherokee GA-Bartow GA-Floyd GA-
731 PM EST FRI MAR 8 2019

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN CHEROKEE...BARTOW AND
SOUTHEASTERN FLOYD COUNTIES UNTIL 800 PM EST...

At 730 PM EST...a strong thunderstorm was southeast of Rome, moving
east at 40 mph.

  HAZARD...Winds up to 40 mph, pea sized hail, frequent lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light, unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Rome, Canton, Cartersville, Woodstock, Holly Springs, Adairsville,
Euharlee, Emerson, White, Waleska, Kingston, Taylorsville, Cassville,
Kellogg Creek, Red Top Mountain State Park, Hobgood Park, Funkhouser,
Lake Arrowhead, Lindale and Oak Grove.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3441 8460 3425 8449 3408 8452 3408 8466
      3410 8517 3428 8518
TIME...MOT...LOC 0030Z 268DEG 36KT 3420 8508

HAIL...0.25IN
WIND...40MPH
Special weather statement, Mar 8, 7:52 PM EST, 21 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
752 PM EST FRI MAR 8 2019

GAZ025-027-036-038-090115-
Madison GA-Jackson GA-Oglethorpe GA-Clarke GA-
752 PM EST FRI MAR 8 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN MADISON...JACKSON...
NORTHWESTERN OGLETHORPE AND CLARKE COUNTIES UNTIL 815 PM EST...

At 751 PM EST...a strong thunderstorm was over Pendergrass, moving
east at 55 mph.

  HAZARD...Winds up to 40 mph, pea sized hail, frequent lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light, unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Jefferson, Commerce, Danielsville, Athens, Arcade, Nicholson,
Winterville, Colbert, Pendergrass, Arnoldsville, Ila, Hull, Talmo,
Whitehall, Athens-Clarke County, Westgate Park, Diamond Hill,
Smithonia, Beechwood Hills and Oconee Heights.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3417 8318 3398 8317 3384 8328 3385 8328
      3385 8330 3411 8369 3417 8372 3421 8365
TIME...MOT...LOC 0051Z 290DEG 49KT 3413 8361

HAIL...0.25IN
WIND...40MPH
Special weather statement, Mar 8, 8:02 PM EST, 11 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
802 PM EST FRI MAR 8 2019

GAZ001>003-090130-
Catoosa GA-Walker GA-Dade GA-
802 PM EST FRI MAR 8 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CATOOSA...
NORTHWESTERN WALKER AND NORTHERN DADE COUNTIES UNTIL 830 PM EST...

At 802 PM EST...a strong thunderstorm was near Cole City, moving
east at 40 mph.

  HAZARD...Winds up to 40 mph, pea sized hail, frequent lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light, unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Trenton, Fort Oglethorpe, Rossville, Chickamauga, Lookout Mountain,
Lakeview, Blue Spring, Cole City, Wildwood, Fairview, Stephensville,
Boynton, Chattanooga  Valley, New England, Morganville, Hooker,
Indian Springs and East Ridge.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3498 8543 3499 8519 3493 8515 3484 8519
      3488 8559 3498 8560
TIME...MOT...LOC 0102Z 273DEG 37KT 3493 8554

HAIL...0.25IN
WIND...40MPH
Special weather statement, Mar 8, 8:13 PM EST, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
813 PM EST FRI MAR 8 2019

GAZ002>005-090200-
Whitfield GA-Catoosa GA-Walker GA-Murray GA-
813 PM EST FRI MAR 8 2019

...SIGNIFICANT WEATHER ADVISORY FOR WHITFIELD...SOUTHWESTERN
CATOOSA...SOUTHEASTERN WALKER AND SOUTHERN MURRAY COUNTIES UNTIL 900
PM EST...

At 812 PM EST...a strong thunderstorm was near Wood Station, moving
east at 40 mph.

  HAZARD...Winds up to 40 mph, up to penny sized hail, frequent
           lightning and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light, unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Dalton, Chatsworth, Eton, Tunnel Hill, Naomi, Carters, Ramhurst, Wood
Station, Rocky Face, Tilton, Mill Creek, Beaumont, Dawnville,
Villanow, Fort Mountain State Park and North Georgia Speedway.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3486 8469 3471 8466 3459 8469 3460 8473
      3461 8473 3461 8472 3462 8472 3462 8474
      3461 8475 3461 8483 3462 8491 3463 8491
      3462 8493 3466 8524 3486 8522
TIME...MOT...LOC 0112Z 275DEG 35KT 3476 8519

HAIL...0.75IN
WIND...40MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 8, 7:29 PM ESTSpecial Weather StatementFFCDade, Walker46 min
Mar 8, 7:31 PM ESTSpecial Weather StatementFFCBartow29 min
Mar 8, 7:52 PM ESTSpecial Weather StatementFFCClarke, Jackson, Madison23 min
Mar 8, 8:02 PM ESTSpecial Weather StatementFFCDade28 min
Mar 8, 8:38 PM ESTSpecial Weather StatementFFCCobb37 min
Mar 8, 8:55 PM ESTSpecial Weather StatementFFCGilmer, Murray, Whitfield35 min
Mar 8, 10:02 PM ESTSpecial Weather StatementFFCWalton28 min
Mar 8, 11:06 PM ESTRiver Flood WarningFFCDade39 hr
Mar 9, 1:07 AM ESTRiver Flood WarningFFCWhitfield68 hr
Mar 9, 9:01 AM ESTRiver Flood WarningFFCCatoosa33 hr
Mar 9, 10:27 AM ESTRiver Flood WarningFFCCatoosa11 hr
Mar 9, 5:22 PM ESTSpecial Weather StatementFFCDade38 min
Mar 9, 6:24 PM ESTSpecial Weather StatementFFCCatoosa, Dade, Walker51 min

Nearby

Special Weather Statements in Georgia, 2019Every special weather statement in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.